Tennessee, 2008

Damaging Wind in Tennessee, July 4, 2008

July 4, 2008 · NWS OHX · 1 event in 1 county or zone

There was an isolated severe thunderstorm in Fentress County on July 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

There was an isolated severe thunderstorm in Fentress County on July 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 4, 2:27 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jul 4, 2:27 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT FRI JUL 4 2008

.DISCUSSION...
WEAK TROUGH/FRONT TO THE NORTH ALONG A LINE FROM NRN AR THROUGH
CNTRL KY BECOMING COMPLICATED BY BNDRYS ASSOCD WITH OLD
CONVECTION. MODELS CONTINUE TO EXPECT THIS TROUGH TO DROP SWD TONIGHT
AND THEN DISSIPATE OVER THE AREA. THIS WILL REDUCE POPS FOR TOMORROW
AND SUN AS DRIER AIR FILTERS INTO THE AREA ABOVE THE BNDRY LAYER.

SOUTH FLOW AT THE SFC WILL PERSIST OVER THE AREA SUN-TUE AS THE
BERMUDA REASSERTS INFLUENCE. AS THIS SLY FLOW CONTINUES...MODEL SNDGS
SHOW MOISTURE INCREASING FROM 1.0 INCHES TO 1.7 INCHES BY MON NGT.
COLUMN MOISTURE INCREASES FURTHER TO NEARLY 2 INCHES AS ANOTHER
WEAK FRONT DIVES SEWD INTO THE OHIO VALLEY ON WED.

THE FRONT HANGS IN THE AREA ON THU AND MOST OF FRI BEFORE
INJECTING A BIT OF DRIER AIR INTO THE AREA WITH COLUMN MOISTURE DROPPING
DOWN TO AROUND 1.1 INCHES BY SAT AM. THUS A CHANCE OF RAIN WILL CONTINUE
THROUGH THE FORECAST WITH THE POP BEING MODULATED BY DIURNAL TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  85  66  89 /  50  30  10  20
CLARKSVILLE    65  86  63  89 /  40  20  10  10
CROSSVILLE     64  79  63  83 /  60  40  20  20
COLUMBIA       68  85  67  89 /  50  30  20  20
LAWRENCEBURG   68  85  67  87 /  50  30  20  20
WAVERLY        66  86  64  88 /  40  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jul 4, 3:40 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT FRI JUL 4 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-052145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
440 PM CDT FRI JUL 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS TONIGHT WILL PRODUCE LOCALLY HEAVY DOWNPOURS.
A FEW MAY PRODUCE BRIEF...GUSTY...WINDS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fentress

When
July 4, 4:15 PM CST
Where
Fentress County, 1.59 mi NNW of Camp Ground
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Newspaper
Coordinates
36.202, -85.056

A large spruce tree fell on a house located at 3090 Martha Washington Road in Clarkrange. The tree caused some damage to the home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 111344.